Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 7, NWS Paducah, KY

December 19, 20084 states

NWS Paducah, KY issued this wind advisory at Dec 19, 2008, 6:43 AM CST for 4 states. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 6:43 AM CST (12:43 UTC)
Expired
Dec 19, 2008, 2:00 PM CST
In force
7 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
659 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 191243
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
643 AM CST FRI DEC 19 2008


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-192000-
/O.NEW.KPAH.WI.Y.0007.081219T1243Z-081219T2000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
643 AM CST FRI DEC 19 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

SOUTHWESTERLY TO WESTERLY WINDS OF 30 MPH OR GREATER WITH GUSTS
TO 45 MPH OR GREATER CAN BE EXPECTED THIS MORNING AND EARLY
AFTERNOON ACROSS THE REGION. AFTER THE WIND SHIFTS TO THE
NORTHWEST LATER IN THE AFTERNOON...IT WILL BEGIN TO SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. LOOSE OBJECTS SHOULD BE SECURED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KPAH 191738
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1138 AM CST FRI DEC 19 2008

ILZ088-092>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114-
191845-
/O.CAN.KPAH.WI.Y.0007.000000T0000Z-081219T2000Z/
UNION IL-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY...
METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...BENTON...MURRAY...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1138 AM CST FRI DEC 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI...FAR
WEST KENTUCKY...AND EXTREME SOUTHWEST ILLINOIS. WINDS HAVE
DIMINISHED SOMEWHAT...AND THIS TREND WILL CONTINUE THROUGH THE AFTERNOON.

$$

ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ007-010>022-
192000-
/O.CON.KPAH.WI.Y.0007.000000T0000Z-081219T2000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...VIENNA...
GOLCONDA...ELIZABETHTOWN...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
1138 AM CST FRI DEC 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

SOUTHWESTERLY TO WESTERLY WINDS OF UP TO 30 MPH WITH A FEW GUSTS
TO 45 MPH CAN BE EXPECTED EARLY THIS AFTERNOON ACROSS SOUTHWEST
INDIANA...THE PENNYRILE REGION OF WESTERN KENTUCKY...AND MUCH OF
SOUTHERN ILLINOIS. THE STRONGEST WINDS APPEAR TO HAVE OCCURRED
ALREADY IN PARTS OF SOUTHERN ILLINOIS. AS THE WIND SHIFTS TO THE
NORTHWEST LATER IN THE AFTERNOON...WINDS WILL BEGIN TO SUBSIDE
ELSEWHERE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. LOOSE OBJECTS SHOULD BE SECURED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

MY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 19, 6:00 AM CST, 43 minutes earlier.

Area forecast discussion, Dec 19, 6:00 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
600 AM CST FRI DEC 19 2008

.UPDATE...
UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE.

&&

.DISCUSSION...

THE STRONG LOW LEVEL INVERSION OVER THE PAH FCST AREA WAS FINALLY
IN THE PROCESS OF BEING MIXED OUT THIS MORNING AS FORCING
INCREASED NEAR AN APPROACHING SFC LOW...AND A WARM FRONT PASSED
NWD THROUGH THE AREA. SFC WINDS HAVE ALREADY GUSTED ABOVE 30 KTS
AT KCGI. DENSE FOG EVEN IN THE NRN COUNTIES WAS BEGINNING TO LIFT
AS A SOLID BAND OF SHWRS SWEPT ACROSS THE AREA. THEREFORE...THE
DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10Z. AS THE
VIGOROUS SFC LOW RAPIDLY MOVES EAST OF THE REGION TODAY...WINDS
COULD CONTINUE TO GUST TO 35 KTS IN SOME LOCATIONS IN THE AFTN AS
THEY SHIFT TO THE NW. ALL PCPN SHOULD BE OUT OF THE REGION BY NOON.

SOMEWHAT WARMER AND DRIER WX WILL PREVAIL UNTIL SAT AFTN...WHEN
ANOTHER MID LEVEL SHRTWV/SFC LOW AND COLD FRONT ZIPS EWD THROUGH
THE REGION. ATTM THE MODELS ARE GENERALLY INDICATING THAT MOST OF
THE SHWR ACTIVITY WILL BE IN THE ERN HALF OF THE REGION...WITH A
SLIGHT CHC OF TSTMS IN THE SERN HALF AHEAD OF THE COLD FRONT. THE
MID LEVEL TROFFING PATTERN WILL ENCOURAGE ANOTHER COLD DENSE
IMPORTED AIR MASS TO QUICKLY FOLLOW. IN FACT...ON SAT
NIGHT...DEPENDING ON HOW FAST THE ATMOSPHERIC COLUMN COOLS...THE
RAIN COULD CHANGE TO SNOW ACROSS THE PAH FCST AREA BEFORE ENDING.
LOOK FOR A DOWNRIGHT FRIGID START OF NEXT WEEK UNDER HIGH SFC
PRESSURE.

A WARMUP IS EXPECTED TO BEGIN BY TUE UNDER SWRLY FLOW ALOFT...HOWEVER
IT MAY TAKE AWHILE TO SCOUR OUT THE COLD DENSE AIR MASS LIKE THIS
MOST RECENT SYSTEM. THIS MEANS THERE COULD INITIALLY BE
SUBFREEZING AIR AT THE SURFACE AND A WARM NOSE JUST OFF THE
SFC...AND ANOTHER ROUND OF A WINTRY MIX WILL BE QUITE POSSIBLE.

MADE NO CHANGES BEYOND DAY 5 /TUE NIGHT/. THE MID LEVEL PATTERN
CONTINUES TO BE ACTIVE AT THIS TIME FRAME...AND THE FCST WILL BE
SUBJECT TO CHANGES.

&&

.AVIATION...
MAIN CONCERN TO AVIATION THIS MORNING IS GUSTY WIND. VERY STRONG
SURFACE LOW OVER NORTHEAST MISSOURI AT 11Z WILL MOVE RAPIDLY
EASTWARD ACROSS CENTRAL ILLINOIS THIS MORNING. SOUTHWEST WINDS
ARE ALREADY GUSTING 25-35KTS OVER MUCH OF THE AREA. THESE WINDS
WILL GRADUALLY VEER AROUND TO DUE WEST AND EVENTUALLY THE NORTHWEST
THIS AFTERNOON. THE STRONGEST WINDS WILL PERSIST UNTIL AROUND 15Z OR
16Z...AND THEN BEGIN TO LET UP SOME AS THEY BECOME MORE WESTERLY
AROUND MIDDAY. THE NORTHWEST WINDS MAY GUST UP TO 20KTS IMMEDIATELY
BEHIND THE COLD FRONT THIS AFTERNOON...BUT THEY WILL QUICKLY WEAKEN
AFTER THE INITIAL GUSTS.

FINAL BAND OF SHOWERS ALONG A PRE FRONTAL TROUGH WILL MOVE THROUGH
AREAS EAST OF THE MISSISSIPPI RIVER THIS MORNING. GIVEN THE
WARM...MOIST AIRMASS THAT HAS SUDDENLY SPREAD OVER THE AREA
OVERNIGHT...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS
DEVELOP IN THE BAND...ESPECIALLY OVER WEST KENTUCKY. MENTIONED A CB
AT KPAH FOR THE FIRST 2 HOURS OF THE TAF...BUT COVERAGE WILL BE TOO
SMALL FOR EXPLICIT MENTION AT ANY DOWNSTREAM TAF SITES.

SOME IFR/MVFR VISIBILITIES IN PATCHY DRIZZLE WILL PERSIST BEHIND THE
MAIN AREA OF PRECIPITATION UNTIL THE COLD FRONT PASSES. IN
ADDITION...SOME LIFR/IFR CEILINGS ARE LINGERING OVER MUCH OF THE
AREA. THESE SHOULD SLOWLY RISE TO MVFR LEVELS...NO LATER THAN WITH
THE COLD FRONT PASSAGE. SKIES SHOULD CLEAR OVER THE SOUTHERN 2/3 OF
THE AREA BEHIND THE FRONT. HOWEVER..MVFR CEILINGS WILL LIKELY REMAIN
OVER THE NORTHEAST THROUGH THE AFTERNOON. SOME MODEL GUIDANCE
INDICATES THAT THEY WILL EVEN DIP BACK DOWN TO IFR OR LOWER LEVELS
TONIGHT. FOR NOW HAVE KEPT THE CEILING FORECAST AT KEVV AND KOWB IN
MVFR RANGE...BUT DID INDICATE A LOWERING TREND THROUGH THE NIGHT.

/PREVIOUS AVIATION DISCUSSION ISSUED AT 407 AM CST FRI DEC 19 2008/

MAJOR AIRMASS OVERHAUL UNDERWAY ACROSS THE QUAD STATE EARLY THIS
MORNING. VISIBILITIES HAVE IMPROVED TO VFR OVER THE SOUTHERN HALF OF
THE AREA IN THE ABSENCE OF PRECIPITATION...AND SHOULD QUICKLY DO SO
OVER THE REMAINDER OF THE AREA BY SUNRISE. VLIFR/LIFR CEILINGS ARE
BEING A BIT MORE STUBBORN THIS MORNING...BUT ARE ALSO EXPECTED TO
IMPROVE DRAMATICALLY TO IFR/MVFR LEVELS THROUGH 15Z.

PLENTIFUL SHOWERS AND A FEW THUNDERSTORMS WILL RESULT IN MVFR
VISIBILITIES THIS MORNING IN AREAS WHERE CONDITIONS HAVE ALREADY
IMPROVED. A FEW THUNDERSTORMS WILL BE POSSIBLE UNTIL THE COLD FRONT
MOVES THROUGH THE REGION...BUT COVERAGE WILL BE TOO LOW TO INSERT
ANY EXPLICIT MENTION IN THE TAFS AT THIS TIME.

STRONG SOUTH WINDS HAVE FINALLY ASSERTED THEMSELVES ACROSS THE
ENTIRE AREA...AND SHOULD GUST 25-35KTS THROUGH AT LEAST
MIDDAY...WHILE GRADUALLY VEERING TO DUE WEST. SLIGHTLY LESSER GUSTS
ARE EXPECTED THIS AFTERNOON FROM THE NORTHWEST BEHIND THE FRONT.

SOUTHERN PORTIONS OF THE AREA MAY EVENTUALLY REACH VFR CONDITIONS
THIS AFTERNOON AND EVENING...WHILE IN THE NORTH...MVFR CEILINGS MAY
CONTINUE THROUGH TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

PUBLIC...DB
AVIATION...DRS
Hazardous weather outlook, Dec 19, 4:59 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CST FRI DEC 19 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
459 AM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWESTERLY WINDS SUSTAINED 15 TO 20 KTS WILL PREVAIL
ACROSS THE REGION THIS MORNING...AND INTO THE EARLY AFTERNOON FOR
THE EASTERNMOST COUNTIES. GUSTS TO 35 KTS WILL OCCUR IN SOME
AREAS. THE WINDS SHOULD BEGIN TO SUBSIDE AFTER THEY SHIFT TO THE
WEST AND NORTHWEST IN THE AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN THE
PENNYRILE REGION OF WESTERN KENTUCKY AND MOST OF SOUTHWESTERN
INDIANA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE
EASTERN HALF OF THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AFTERNOON...A SMALL CHANCE OF THUNDERSTORMS IS
FORECAST EAST OF A LINE FROM DEXTER MISSOURI TO BOONVILLE
INDIANA...AHEAD OF A COLD FRONT.

AN ARCTIC COLD FRONT WILL BRING ANOTHER SHOT OF EXTREME COLD
WEATHER TO THE REGION SATURDAY NIGHT. BY SUNDAY EVENING...WIND CHILLS
ARE FORECAST TO BE AROUND ZERO...WITH ACTUAL TEMPERATURES DROPPING
TO AROUND 10 DEGREES OVERNIGHT.

A CHANCE OF A WINTRY PRECIPITATION MIX IS FORECAST FOR TUESDAY...
TUESDAY NIGHT...AND PART OF WEDNESDAY. WITH ANOTHER ARCTIC AIRMASS
IN PLACE AHEAD OF THIS SYSTEM AT THE SURFACE...SOME ICE OR SNOW
ACCUMULATIONS APPEAR POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.